Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Raleigh, NC

April 20, 2015Montgomery County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 6:45 PM EDT for Montgomery County, Moore County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 6:45 PM EDT (22:45 UTC)
Expired
Apr 20, 2015, 7:35 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS52 KRAH 202245
SVRRAH
NCC123-125-202345-
/O.NEW.KRAH.SV.W.0033.150420T2245Z-150420T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 644 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  ANSONVILLE...OR 14 MILES SOUTHWEST OF TROY...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BISCOE...MOUNT GILEAD...FOXFIRE...CANDOR...PEKIN...EAGLE SPRINGS...
  UWHARRIE HAVEN...SEVEN LAKES AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3543 7961 3533 7951 3518 7957 3518 7985
      3516 7990 3516 7998 3514 8002 3515 8007
      3518 8005 3522 8007 3524 8009 3526 8010
TIME...MOT...LOC 2244Z 252DEG 25KT 3518 8002 

$$

26
3 follow-up statements
496 
WWUS52 KRAH 202303
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT MON APR 20 2015

NCC123-125-202345-
/O.CON.KRAH.SV.W.0033.000000T0000Z-150420T2345Z/
MONTGOMERY NC-MOORE NC-
703 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN MONTGOMERY AND NORTHWESTERN MOORE COUNTIES...

AT 702 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTH OF TROY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BISCOE...FOXFIRE...CANDOR...PEKIN...EAGLE SPRINGS AND SEVEN LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER... INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS... 
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY 
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 3522 7990 3533 7990 3543 7961 3533 7951
      3518 7957 3518 7985 3517 7986
TIME...MOT...LOC 2302Z 250DEG 28KT 3524 7985 

$$

26
270 
WWUS52 KRAH 202321
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT MON APR 20 2015

NCC123-202328-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-150420T2345Z/
MONTGOMERY NC-
721 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3519 7966 3524 7967 3525 7970 3528 7971
      3531 7971 3538 7973 3539 7973 3543 7961
      3533 7951 3518 7957 3518 7964
TIME...MOT...LOC 2318Z 245DEG 30KT 3529 7971 

$$

NCC125-202345-
/O.CON.KRAH.SV.W.0033.000000T0000Z-150420T2345Z/
MOORE NC-
721 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN MOORE COUNTY...

AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR BISCOE...OR 11 MILES SOUTHEAST OF TROY...MOVING 
NORTHEAST AT 35 MPH. ALTHOUGH THE STORM HAS WEAKENED A LITTLE DURING 
THE PAST 15 MINUTES...THE NATURE OF THE STORM SUGGESTS IT COULD RE-
INTENSIFY VERY QUICKLY.

LOCATIONS IMPACTED INCLUDE...
FOXFIRE...EAGLE SPRINGS AND SEVEN LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER... INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS... 
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY 
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 3519 7966 3524 7967 3525 7970 3528 7971
      3531 7971 3538 7973 3539 7973 3543 7961
      3533 7951 3518 7957 3518 7964
TIME...MOT...LOC 2318Z 245DEG 30KT 3529 7971 

$$

26
992 
WWUS52 KRAH 202335
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT MON APR 20 2015

NCC125-202343-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-150420T2345Z/
MOORE NC-
735 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3519 7966 3524 7967 3525 7970 3528 7971
      3531 7971 3538 7973 3539 7973 3543 7961
      3533 7951 3518 7957 3518 7964
TIME...MOT...LOC 2330Z 252DEG 25KT 3532 7958 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 20, 3:30 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON APR 20 2015

.SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH
TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN
ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING
DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO...
YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC.
SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD
CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH
EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC
MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE
HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE
VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000
J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8
C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE
CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED
SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH...
AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL
INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR
MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY
THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C
TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG
UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS
UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY
VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT.
STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE
TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS
ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW
OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE
GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM...
GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED
TRAILING SHOWERS AFTER 11 PM.

AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC
BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE
ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT
LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES
IN LATE. -GIH

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 330 PM MONDAY...

THE COLD FRONT WILL HAVE PUSHED JUST SE OF THE FORECAST AREA BY
DAYBREAK TUE... WITH HIGH PRESSURE BUILDING IN FROM THE GULF
STATES... THEN DRIFTING ACROSS GA/SRN SC. FORECAST SOUNDINGS SHOW A
STABLE AND DRY COLUMN WITH JUST A FEW FLAT CU NEAR THE TOP OF THE
MIXED LAYER IN THE AFTERNOON. A PASSING WEAK VORTICITY MAX COULD
ALSO BRING A STREAM OF MID/HIGH CLOUDS IN THE EVENING. HIGHS BELOW
NORMAL AT 68-74 WITH PARTLY TO MOSTLY SUNNY SKIES. MOSTLY CLEAR TUE
NIGHT WITH THE HIGH SHIFTING OFF THE COAST. LOWS 44-50. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

WEDNESDAY THROUGH THURSDAY NIGHT...DRY CONDITIONS WILL PERSIST ON
WEDNESDAY AS HIGH PRESSURE ACROSS THE SOUTHEAST US GRADUALLY SLIPS
OFFSHORE WEDNESDAY MORNING/EARLY AFTERNOON. ANOTHER COLD FRONT WILL
APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED
MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES
MINIMAL. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE
FORECAST FOR WEDNESDAY NIGHT/EARLY THURSDAY...BUT MOST PLACES WILL
LIKELY STAY DRY AND THOSE THAT SEE PRECIP WILL HAVE MEAGER AMOUNTS.
HIGHS ON WEDNESDAY WILL RISE INTO THE MID/UPPER 70S...WHILE ON
THURSDAY HIGHS WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH
(EARLIER FRONTAL PASSAGE) TO THE MID 70S FURTHER SOUTH. OVERNIGHT
LOWS WILL GENERALLY BE IN THE MID/UPPER 40S TO LOWER 50S (COOLEST
THURSDAY NIGHT BEHIND THE FRONT).

FRIDAY THROUGH MONDAY...UNCERTAINTY REMAINS FAIRLY HIGH WITH RESPECT
TO THE END OF THE WEEK AND ESPECIALLY INTO THE WEEKEND. THE OVERALL
PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST
SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN
STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE
ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA.
HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE
WORKED OUT. REGARDLESS...WILL SHOW POPS EARLY IN THE WEEKEND WITH...
AS OF NOW AT LEAST...DRIER CONDITIONS BY SUNDAY. MONDAY ALSO LOOKS
TO BE DRY...BUT ANOTHER SYSTEM IS PROGGED TO BE ON OUR DOORSTEP BY
LATE MONDAY/MONDAY NIGHT. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY
BELOW NORMAL THROUGH THE TIME FRAME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1230 PM MONDAY...

EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND
EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED
STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO
THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND
FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT
24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR
BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1
INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN
OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30
KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING
GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF
MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE
EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID
PERIOD WITH MOSTLY CLEAR SKIES.

LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS
HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR
CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO
EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND
SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR
LATE THU INTO SAT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...KRD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON APR 20 2015

NCZ007>010-021>026-038>041-073>076-083-084-211030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
255 PM EDT MON APR 20 2015

...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-077-078-085-086-088-089-211030-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
255 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA
THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD
FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT
DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 20, 5:05 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             3 NNW RDU INTERNATIONAL 35.91N  78.80W
04/20/2015  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1500620

GIH
Local storm report, Apr 20, 5:23 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NNE BETHEL HILL       36.53N  78.87W
04/20/2015  M1.00 INCH       PERSON             NC   TRAINED SPOTTER

            HAIL GRADUALLY INCREASED IN SIZE FROM PEAS TO QUARTERS
            BETWEEN 457 AND 502 PM.

&&

EVENT NUMBER RAH1500621

ELLIS
Local storm report, Apr 20, 5:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             2 NNE BETHEL HILL       36.53N  78.87W
04/20/2015  M1.00 INCH       PERSON             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1500622

GIH
Local storm report, Apr 20, 6:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 N LAKE TOWNSEND       36.22N  79.79W
04/20/2015  M58 MPH          GUILFORD           NC   TRAINED SPOTTER

            SPOTTER REPORTED 58 MPH WIND GUST ON HOME WEATHER
            STATION

&&

EVENT NUMBER RAH1500623

ELLIS
Special weather statement, Apr 20, 6:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT MON APR 20 2015

NCZ023>025-039-040-075-202300-
RANDOLPH NC-ORANGE NC-MOORE NC-CHATHAM NC-DURHAM NC-ALAMANCE NC-
610 PM EDT MON APR 20 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHEASTERN RANDOLPH...SOUTHERN ORANGE...NORTH CENTRAL MOORE...
CHATHAM...SOUTHWESTERN DURHAM AND SOUTHERN ALAMANCE COUNTIES UNTIL
700 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR SILER CITY...MOVING
NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...GRAHAM...HILLSBOROUGH...PITTSBORO...SILER
CITY...CARRBORO...GOLDSTON...SWEPSONVILLE AND STALEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3607 7883 3561 7899 3558 7892 3552 7897
      3555 7903 3561 7908 3562 7914 3557 7920
      3556 7920 3557 7924 3553 7927 3556 7929
      3554 7932 3553 7931 3552 7935 3548 7935
      3545 7959 3582 7956 3607 7939
TIME...MOT...LOC 2210Z 238DEG 32KT 3579 7943

ELLIS
Local storm report, Apr 20, 6:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 SSW ROSEMARY          36.38N  77.72W
04/20/2015                   HALIFAX            NC   911 CALL CENTER

            ONE TREE DOWN NEAR INTERSECTION OF ROUTE 903 AND PINEY
            GROVE CHURCH ROAD.

&&

EVENT NUMBER RAH1500624

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:24 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Lee51 min
Apr 19, 9:23 PM EDTSpecial Weather StatementRAHSampson37 min
Apr 19, 9:54 PM EDTSpecial Weather StatementRAHWayne66 min
Apr 20, 12:43 AM EDTSpecial Weather StatementRAHSampson32 min
Apr 20, 12:46 AM EDTSpecial Weather StatementRAHSampson29 min
Apr 20, 1:02 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne43 min
Apr 20, 1:23 AM EDTSpecial Weather StatementRAHSampson22 min
Apr 20, 1:42 AM EDTSpecial Weather StatementRAHWayne33 min
Apr 20, 1:44 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Sampson, Wayne, Wilson3 hr
Apr 20, 2:00 AM EDTSpecial Weather StatementRAHEdgecombe30 min
Apr 20, 2:18 AM EDTSpecial Weather StatementRAHHalifax57 min
Apr 20, 10:38 AM EDTSpecial Weather StatementRAHDavidson52 min
Apr 20, 10:54 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford, Randolph66 min
Apr 20, 1:42 PM EDTRiver Flood WarningRAHDavidson, Davie38 hr
Apr 20, 2:30 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph45 min
Apr 20, 2:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford40 min
Apr 20, 2:56 PM EDTSpecial Weather StatementRAHHarnett49 min
Apr 20, 3:09 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee31 min
Apr 20, 3:11 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 20, 3:15 PM EDTSevere Thunderstorm WarningRAHGuilford30 min
Apr 20, 3:20 PM EDTSevere Thunderstorm WarningRAHChatham25 min
Apr 20, 3:39 PM EDTSpecial Weather StatementRAHWake36 min
Apr 20, 3:42 PM EDTSpecial Weather StatementRAHDurham33 min
Apr 20, 3:47 PM EDTSpecial Weather StatementRAHLee28 min
Apr 20, 4:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRAHGranville44 min
Apr 20, 4:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Apr 20, 4:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake31 min
Apr 20, 4:28 PM EDTSpecial Weather StatementRAHWake62 min
Apr 20, 4:35 PM EDTSevere Thunderstorm WarningRAHWake26 min
Apr 20, 4:47 PM EDTSpecial Weather StatementRAHDavidson43 min
Apr 20, 4:57 PM EDTSpecial Weather StatementRAHWarren48 min
Apr 20, 5:00 PM EDTSpecial Weather StatementRAHFranklin45 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRAHGranville, Person26 min
Apr 20, 5:22 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Apr 20, 5:29 PM EDTSevere Thunderstorm WarningRAHRandolph46 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Moore, Randolph, Stanly62 min
Apr 20, 6:10 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange50 min
Apr 20, 6:44 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake46 min
Apr 20, 6:56 PM EDTSpecial Weather StatementRAHStanly34 min
Apr 20, 6:56 PM EDTSevere Thunderstorm WarningRAHChatham, Lee49 min
Apr 20, 7:13 PM EDTSpecial Weather StatementRAHFranklin, Wake47 min
Apr 20, 7:48 PM EDTSpecial Weather StatementRAHLee57 min
Apr 20, 7:53 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.